Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 149, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2001, 5:51 PM CDT for Logan County, Menard County, Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 2, 2001, 7:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 022252
SVRSPI
ILC107-129-030000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT THU AUG 2 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
MENARD COUNTY IN CENTRAL ILLINOIS
* UNTIL 700 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTH OF PEKIN TO 6
MILES SOUTH OF HAVANA...MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
EMDEN
HARTSBURG
GREENVIEW
MIDDLETOWN
LINCOLN
PETERSBURG
TALLULA
ATHENS
ELKHART
DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4034 8963 4013 8961 4013 9003 3992 8995
3994 8973 4000 8962 3995= 8945 3995 8916
4026 8918
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:54 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 2, 2:54 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT THU AUG 2 2001 MAIN CONCERNS WILL BE PRECIPITATION...POSSIBLE STRONG STORMS...HEAVY RAINFALL POTENTIAL...AND TEMPERATURES. LATEST 18Z SFC ANALYSIS DEMONSTRATES A SFC COLD FRONT ACROSS WISCONSIN SOUTHWEST INTO SOUTH CENTRAL IOWA. SFC OUTFLOW BOUNDARY WAS ALSO ACROSS CENTRAL ILLINOIS. LATEST 1845Z IR SATELLITE SHOWS PLENTY OF MID AND HIGH CLOUDS ACROSS ILLINOIS. LATEST 1845Z W/V IMAGE HAS S/W ACROSS NORTHERN ILLINOIS...ANOTHER ACROSS UPPER MIDWEST INTO CENTRAL PLAINS STATES. LATEST 1845Z VISIBLE IMAGE SHOWS SOME ENHANCED CU ACROSS SOUTHERN IOWA. LATEST 18Z MSAS DATA SHOWS SURFACE LI/S -6 TO -8 ACROSS CWA. LATEST 1854Z KILX RADAR HAS THUNDERSTORMS SOUTH AND EAST OF A CLINTON TO SPI LINE MOVING SOUTHEAST. LATEST 1848Z KDVN RADAR SHOWS THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL IOWA MOVING EAST-SOUTHEAST. MODELS FAIRLY SIMILAR WITH MAIN FEATURES...HOWEVER DIFFERENCES WERE NOTED ESPECIALLY WITH HANDLING SOME OF THE S/WS. ELECTING TO USE AN AVN/ETA BLEND. ETA SLOWLY MOVES SFC COLD FRONT SOUTH ACROSS CWA BY FRIDAY MORNING. SFC HIGH PRESSURE BUILDS ACROSS GREAT LAKES REGION ON FRIDAY AND PUSHES SFC FRONT SOUTH AND EAST. RIDGE ACROSS MID MS VALLEY AND PLAINS STATES SHIFTS SLIGHTLY WEST INTO WESTERN PLAINS STATES. ETA KEEPS +20 H85 TEMPS THRU 00Z SAT...THEN DROPS +18 TO +20 H85 TEMPS BY 00Z SUN. ETA KEEPS 70-80 PERCENT 700MB RH TIL 06Z FRI... THEN A DECREASE TIL 30-40 PERCENT THRU 00Z SUN. ETA PLACES 80 PERCENT 925MB RH THRU 18Z FRI...THEN A DECREASE TO 50-60 PERCENT THRU 00Z SUN. ETA T/H CROSS SECTIONS PLACES HIGH LOW LEVEL MOISTURE BETWEEN 06Z THRU 18Z FRI...THEN DECREASE AT ALL LEVELS THRU 12Z SAT. ETA 310K ISENTROPIC SFC INDICATES SOME WEAK COND PRES DEF AND POTENTIAL PCPN THRU 12Z FRI...THEN MOVES IT SOUTH AND EAST OF CWA. LATEST MODEL SOUNDINGS SHOW FAIRLY MOIST AIR THRU 06Z FRI...THEN DRIER AIR WORKING BY 00Z SAT THRU 00Z SUN. P/WS NEAR 2 INCHES. WITH STORMS MOVING TOWARDS SE CWA...WITH VERY LOW FFG IN SE 8 COUNTIES...WITH POTENTIAL ADDITIONAL THUNDERSTORMS...WILL ISSUE FFA TONIGHT FOR SE CWA. ALSO WILL MONITOR CURRENT RADAR TRENDS AND MAY NOT MENTION POPS TONIGHT IN PARTS OF CWA. WILL GO PERIODS OF THUNDERSTORMS. THANKS FOR COORDINATION WITH PAH...IND...STL. EXTENDED LOOKS FAIRLY DRY. HOWEVER...WILL HAVE TO MONITOR ANY MCS DEVELOPMENT INTO NEXT WEEK. WILL INTRODUCE CHC OF PCPN NEXT THURSDAY WITH ANOTHER POSSIBLE FRONT NEAR CWA. TEMPERATURES ARE SIMILAR AND WILL NOT STRAY TOO FAR FROM GUIDANCE. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 072/089 065/087 064 13730 PIA BB 071/089 064/087 064 13730 DEC BB 072/089 065/087 065 13730 CMI BB 071/088 064/086 063 13730 MTO BB 072/089 065/088 064 13731 LWV BB 073/090 067/088 066 13742 .ILX...FLASH FLOOD WATCH ILZ062-063-066>068-071>073. EH
In the hours before
Special weather statement, Aug 2, 12:18 PM CDT, 5 hours 33 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1218 PM CDT THU AUG 2 2001 ...LOCALLY HEAVY RAINFALL POSSIBLE LATER THIS AFTERNOON AND INTO TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL ILLINOIS THIS AFTERNOON...WITH CONTINUED CHANCES INTO TONIGHT. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO MOVE SLOWLY AND PRODUCE HEAVY RAINFALL. SOME OF THESE STORMS...NORTHWEST OF THE ILLINOIS RIVER COULD PRODUCE SEVERE WEATHER LATER THIS AFTERNOON AND INTO THIS EVENING. THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED. AUTEN
Local storm report, Aug 2, 4:39 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
439 PM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0431 PM GALESBURG IL WIND DAMAGE
08/02/01 KNOX TREES AND POWERLINES
DOWNED. FROM THE SHERIFF.
KMHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Aug 2, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 60 min |
| Aug 2, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 59 min |
| Aug 2, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 54 min |
| Aug 2, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 33 min |
| Aug 2, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 80 min |
| Aug 2, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Aug 2, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 77 min |
| Aug 2, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 53 min |
| Aug 2, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.